Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
norethindrone acetate - weight gain
Watch this 
View More Posts Ignore
For those who have been on norethindrone acetate (aygestin), did you experience weight gain and did it stop increasing or even reduce back to your original weight?

I've been on it for about 6 weeks. Right now I am at 12.5mg/day and next week will increase my dosage to the 15mg goal. It is absolutely helping with my pain, but I have gained over ten pounds and continue to gain. I think it is mostly water retention as I feel bloated a lot. I'm very curious if the weight gain will stop increasing. I'd really like to get rid of that extra ten pounds and be able to wear my pants again. I eat a very healthy diet and exercise almost every day. I do not think this is due to appetite change.

Thanks.
Posted on 01/05/08, 01:00 pm
8 Replies Add Your Reply
Reminder: This is a support group for Endometriosis. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 01/05/08  1:03pm
" I was on it but as add back therapy with Lupron so my dose was only 5mg a day. I gained lots of weight from the lupron. I think it should stop. How long are you going to be on it?
It has taken me a year but I have been able to get off the weight I put on. "
View More Posts Ignore
Reply #2 - 01/05/08  1:07pm
" Thanks Christine. I have no idea how long I will be on it. Until break through bleeding becomes bad is what my doctor said. I hear some people are on it for years.

Good for you that you were able to get the extra weight off. "
View More Posts Ignore
Reply #3 - 01/05/08  1:37pm
" Well some of the weight came off because I just went off all hormonal meds! I have been trying to exercise when I can...but I also struggle with an eating disorder at times...so I can be certain some of the weight came off from that too..but I would never recommend that as a way to lose the weight!!!
That doesn't sound too optomistic...for him to say well you can be on this until the breakthru bleeding gets too bad. ugh! I'm sorry! I have also been on aygestin when I was having like a 7 wek long period that wouldn't stop...and again when several months after going off Lupron my periods were not coming back...I would have normally just kept waiting but for those entire three months every day I felt like I was on my period..but I wasn't...and I couldn't take any more of that! "
View More Posts Ignore
Reply #4 - 01/05/08  2:06pm
" I'd love to get off this med, but it's my reality, at least for a while. It does work so I shouldn't complain. I'm just frustrated because I keep buying new pants and then a week later they don't fit anymore! The med is expensive enough without the stress of continually shopping. Hopefully it will at least stabilize when I hit my 15mg plateau. For now, I guess I will wear sweats. "
View More Posts Ignore
Reply #5 - 10/12/09  12:14am
" hi, i been on norethindrone for 7 years now and i feel it makes me bloated and gain weight for no reason n i too try to work out n i eat a healthy foods.i think its a side affect . not sure but i dont kno if other women who used to get their peroids like me(when i use to )would lose weight while having it.so when i begain starting it i gained weight n then the dr decressed the amount i take. But i feel i love life and rather take my blessing but i think u should talk to ur dr like i did. I also have other health problems so mine can be otehr problems not just this drug.hope all work out for u. "
View More Posts Ignore
Reply #6 - 10/12/09  12:27am
" also i forgot to write you dont want to wait to the break threw bleeding gets bad b/c mine was i ended up in the er and was transported to another hospital b/c the one i was at said they dont kno how to help me n like i thought it was normal to have a peroid for a week and 3 day n extreamly heavy n painful but we moved when i just turned 16 and moved to another state it got worse n i keep passing out.My mom finally got to the state after driving so many hours and made me go to the hospital n im gr8ful she did b/c i mite not be alive today.i was in the icu for longer then a month(i dont rember much i think i was longer then a month but i dont rember much just waking up ) n they had to make me where they put me to sleep to control the bleeding . trust me it sucks to gain weight but life is more inportant. why has ur doc told u able bloonation?I'm just asking and i havn't been on lupron. i hope this help ur question :) hope all is we'll god bless "
View More Posts Ignore
Reply #7 - 11/04/11  5:41am
" It's the side effect of the medication...you gain weight, feel bloated or have some mild acne. I gained 10 lbs already when I spent over 8 months trying to lose weight and been successful putting it off for over a year, and due to this medication, I gained 10 lbs in just a month of taking this. I am not going to take it again, it has not given me any changes. "
View More Posts Ignore
Reply #8 - 11/04/11  1:33pm
" I was on it with lupron so i gained around 40 lbs. My doctor just told me yesterday that hes putting me on it again!! i had always thought my weight gain was from the lupron but reading all this i really do not want to go on it again! im getting married, i cant afford to gain that much weight again! haha Thanks for posting this! :) "

Add Your Reply
Advertisement


More From Around the Web